Share Facebook
Crohn's Disease Forum » Your Story » Hi, New To This, Need Some Help


05-27-2007, 07:36 AM   #1
vikkytoria
 
Hi, New To This, Need Some Help


Hi,
I got diagnosed roughly 3 weeks ago but it was kind of ok as my mum has had crohns for 10 years now and many people in my family suffer with IBD.
I was just wondering if any women have had problems with their menstrual cycle as i have looked everywhere on the interent and i thought who better to ask than people who actually have it. im taking antacid things as i am on steriods for a few months (i got hospitalised etc...) they are predinsolone. could this in any way effect my pill? ive been on the pill for the past 2 years and never experienced "spotting" until i was on the rod in the arm but i had that taken out about 5 months ago. could anybody help me with this problem as well being a young woman getting ready to move in with her fella, i really dont want this right now.
Please reply
Many thanks for reading.
Vicky
PS. Any advice on steroid taking and how to cut out food cravings would be fabulous as i am eating my mum out of house and home at the moment!
05-27-2007, 09:56 AM   #2
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Rod in the arm?? Does that mean depo provera or one of it's other equivalents? You may want to research the web for sites detailing/describing side effects of the depo.
I know you said that you went off the rod about 5 months ago, but I've heard about folks who went off it, then ran into all sorts of problems. Think it might bear looking into. Your first course of action is to talk to your doctor about this, either regular or whatever specialist is responsible for your IBD/crohns.. until your questions/issues are satisfied.
__________________
KEV

Dx'd July, 2006
Meds: Flagyl, Cipro, Pred, AZA.. to no effect
Low Dose Naltrexone Nov 2007 - May 2014
Remicade June 17th, 2014
05-27-2007, 11:55 AM   #3
Cara Fusinato
Sarcastic Forum Comedian
 
Join Date: Sep 2006
I had extremely heavy periods and cramping when on Entocort. However, since it makes me want to kill people too, the Dr. put me off of it. I don't tolerate steroids well at all.

Welcome to our community, by the way. Talk to your Dr. about the best course of birth control for a young lady and the possibility of future childbearing (should you so desire).
05-28-2007, 07:46 AM   #4
vikkytoria
 
Thank you for replying.
Got to see the doc soon anyway so i shall talk about it with her then.
the rod in the arm is called an implant. cant remember what kind though.
thank you for the help though!
05-28-2007, 10:31 AM   #5
TammySue62
Senior Member
 
TammySue62's Avatar
 
Join Date: Nov 2006
Location: hamilton, Ontario

My Support Groups:
Hi Vickey
Welcome to this forum.
The people here are quite warm and friendly.
We will try are best to answer all your Q's but
you probably already know alot about this
(roller coaster of a ride)disease from your mum.
Sorry to hear that she also has CD.

As far as pred. goes it might interfere with your
mood swings hunger appetite swelling and menstrual
cycle. Mine comes every 2 months know and the first
3 days are hell. Like bending over in stomach pain.
No amount of pain killers seem to work,and then it lasts
for about 10 days.My Dr. said this could go on for quite
some time. Seeing that I am in pre menopause. There
is not much she (my DR.) can do.Just play out the course.
and wait for my time out permanently. That's the day I'm
weighting for. No more friend. This is what some people
call it when its that time of the month. Never could figure
it out why someone would name it your friend. I call it your
enemy or the little red devil.
Forgive me for babbling on and on,I tend to get caught up in
the moment and carry on and on.

Anyhow hope this answers one of your questions and
once again WELCOME

GOODLUCK TAMMY
__________________
TAMMY
------------------------

HAVE HAD CROHN'S DISEASE FOR 30 YEARS AND STILL GOIN
05-30-2007, 02:55 PM   #6
vikkytoria
 
Hi Tammy
Thanks for replying and dont worry i get caught up in the moment too when riting on here.
i dropped down on my steriods to 5 a day and my oh my did i not know how much 1 little tablet can do!
feels like im just going back to where i was before so i went docs today and some help they were!
gave me nothing for pain relief or cramping or sickness or bm! and the look on his face when i said i put on 10 pounds in 21 days! i lost a stone so i dont think its that bad! im overeating but not that bad! glad hes not the doc i usually see! he
said go back to 6 a day for 3/4 days and then come back so he could ring the consultant at the hosp to see what he recommends! so dissapointed.
and about the mestrual cycle he said he is going to swab me. how attractive.
mum said its because my bowels may get stuck to my fallopian tubes but i dont know but does anyone think this could damage my chances of having babies in the future.
i no CD can but ive done lots of research about it as well ive always wanted children and it says that it shouldnt hurt me too much.
i think im worrying too much, hopefully its just the steriods!
well thats my babbling so far.
i hope everyone doesnt mind me riting on here but its the only way i can express these things as i think my mums getting fed up of me going on especially since shes ill aswell and the fiances on holiday for a week with his friends so dont really have many people to talk to about this.
i think i should really shut up now!
sorry and thanks
vicky
06-05-2007, 01:08 PM   #7
Jfrank
 
Hi,

I just joined today and i am also on steriods. I'm taking 30 mg of prednisone and i was suppose to get my period this past sunday and have not gotten it yet. I am also assuming that the steriods may have altered my cycle. I had a pregnancy test when i was hospitalized two weeks ago because they wanted to put me on pain meds so i know i'm not pregnant.
06-06-2007, 08:57 AM   #8
ruthymg
 
I have had crohns for some years now and have always had irregular periods, sometimes extremely heavy too. The only time I was having regular cycles was when I was on the Depo (injection), but unfortunately I can't take that any more due to bone thinning. I personally had no problems with having children, I have had 2 caesareans though as giving birth can do further damage to the rectum (not wise when you have crohns) but also as I had eclampsia in my first pregnancy, which apparently has nothing to do with crohns. As far as the spotting goes, this is perfectly normal with some contraceptive pills and can take time to settle down, don't know if it has anything to do with the crohns. Why not try the injection? Some people are scepticle about the Depo, but I took it for 4 and a half years and thought it was fantastic. Also after about 12 months, you have no bleeding whatsoever, but it doesn't affect your fertility, take it from me, I got pregnant within no time of stopping it. I personally hated taking the steroids, they have so many side effects, I much prefer Imuran/Azathioprine (thats still nasty but not as bad), its also a good maintenance drug and doesn't gine any visible side effects like the steroids do. Hope all works out for you.


Ruth
06-11-2007, 05:36 AM   #9
vikkytoria
 
Well the spotting has stopped thank god! down to 3 steriods a day which is fantastic. i cant wait to be off them as im gaining 3 pounds in weight a week. i feel all fat and ugly even though im not overweight or anything but i have a small frame and my face just looks swollen. My fiance thinks im pregnant as my stomachs fat and swollen but i also had a pregnancy test done and i know im not though he cant get that through his head, and as everyone around me are having babies hes very broody which i find very amusing!
Imsoo glad you wrote Ruth, as id always wanted childen and you just made me the happiest person in the world knowing you've had children and everything went ok for you.
Its strange as when i was not on steriods, codiene phosphate made me sick, now it doesnt but now im starting to feel sick again, though i havent vomited yet. has anyone else expierienced this? as thats the only pain medication ive been given, the hospital didnt give me anything to take home with me!!!
Thank you for reading.
Vicky
Reply

Crohn's Disease Forum » Your Story » Hi, New To This, Need Some Help
Thread Tools


All times are GMT -5. The time now is 01:36 AM.
Copyright 2006-2017 Crohnsforum.com